So about 2 weeks ago I had my first seizure. I am 23 yrs old n have been on numerous medications during the past few yrs (endocet, xanax, atenolol, adderal, soma, ambian) but xanax consistently for the past 2-3 yrs (for anxiety-but also helped me fall asleep) I never took the same amount daily, it was just as needed. It has been about a month and a half away from that stressful environment, apparently causing most of my anxiety.When I woke up to paramedics in my face, they were asking about all my meds and when the last time i took my xanax was, i had to think about it and realized it had been about 4 days ago. (within those 4 days i felt completely fine, no anxiety, no withdrawal symptoms of any kind) they took me to the hospital and asured me the seizure was from that, suddenly not taking it for days and gave me a new script. Now i am all freaked out, waking up in the morning making sure to take small doses throughout the day. When i looked up Xanax and the side effects seizures were a rare side effect.. so Question 1, how can i be sure it was from the xanax n nothing more serious? Question 2, I want to stop taking these, i clearly dont need them any longer, but dont know what to do or take to ensure that i will not have another seizure. Id really appreciate any help or advice..
6 Feb 2016
I recently had two seizures in 2 months due to binging on Xanax for a couple weeks and stopping abruptly. Xanax is a drug that you need to ween off of. If you don't want to take it anymore, you should tell your doctor and they will probably prescribe you Valium to taper you off (that's what they did for me). For your first question, you should get a scan of your brain to make sure it was just because of Xanax. You would want to see a neurologist.
14 Mar 2011
Stopping xanax abruptly can definitely cause a seizure. If you want to stop taking xanax you will need to taper off the medicine very slowly. Don't know how much you are taking nor how often so it is kind of hard for me to explain how to taper. Best to consult with your doctor on this as you are obviously prone to having seizures.
I wouldn't be to overly worried about coming off the xanax as long as you do it by slowly reducing your doseage over a month or more. I know that sounds like a long time but best to take it slow. Please contact your prescribing doctor as soon as possible to get the best taper plan.
My hunch is you had the seizure because of stopping the xanax but that being said, you will only know for sure when you get off the xanax and remain seizure free.
Wishing you continued success in becoming xanax free,
13 Jun 2013
I always have seizures. In jail if you are taking Xanax they put you on the bottom bunk because of the frequent seizures caused by sudden stopping of Xanax. If you're lucky they will give you valium for a couple days to help with the seizures. I can't hardly walk and have trouble with my vision when I stop xanax
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... months (my mother 6 wks ago) I am taking about 10 mgs of Xanax a day, and had a seizure the last time i went cold turkey. Does anyone know of a ...
1 answer • 6 Oct 2009
I've been taking up to 10-12 350 mg somas throughout the day for anxiety, for a week and a half. I know that I can't take this responsibly ...
6 answers • 15 Jan 2010
I walk dogs for a living and been doing well but now I am terrified that my legs will go out again. I'm pissed that I have this setback and now ...
2 answers • 13 Jun 2013